Colorado, 2010Damaging Wind in Colorado, July 13, 2010
July 13, 2010 · NWS GJT · 1 event in 1 county or zone
Thunderstorm outflow produced strong wind gusts over Western Mesa County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm outflow produced strong wind gusts over Western Mesa County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 13, 2:10 PM MST, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 13, 2:10 PM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
310 PM MDT TUE JUL 13 2010
.SHORT TERM...TONIGHT THROUGH THURSDAY...
BROAD AREA OF HIGH PRESSURE CONTINUES GRIP ON DESERT SOUTHWEST
THROUGH REMAINDER OF WEEK. MODEL SOUNDINGS SHOWED WEAK CAPS AT THE
H5 LEVEL FOR THIS AFTN BUT AS RADAR MOSAIC SHOWS...CAP HAS ALREADY
BROKEN WITH ISOLD/SCTD CONVECTION OVR ENTIRE CWA. MINOR DISTURBANCES
CONTINUE TO ROTATE UNDER HIGH PRESSURE AND COMBINED WITH MAX
HEATING...HAS CAUSED CONDITIONAL UNSTABLE ATMOSPHERE TO BECOME
COMPLETELY UNSTABLE...THUS THE THUNDERSTORMS. THIS CONVECTIVE
ACTIVITY WILL CONTINUE THROUGH THE EVENING HOURS UNTIL AFTER SUNSET
WHEN MOST PRECIPITATION WILL END. CALM OVERNIGHT WILL LEAD TO ANOTHER
DAY OF ISOLD/SCTD CONVECTION OVR CWA.
TROUGH LOCATED FROM MT THRU NRN UT WILL GET SHEARED OUT AS IT PASSES
JUST TO N OF CO SO THERE WILL BE SOME AFFECTS TO OUR WX BUT NOT AS
MUCH AS PREVIOUSLY THOUGHT. MAIN EFFECT WILL BE BREEZY WINDS FOR
EXTREME NRN CO. HOWEVER...FOR REMAINDER OF CO AND UT...WEAK VORT
MAXES WILL STILL BE ROTATING THRU MEAN FLOW SO AFTN CONVECTION
WILL CONTINUE.
SUBSIDENCE WILL CONTINUE UNDER HIGH PRESSURE KEEPING ATMOSPHERE WARM
AND DRY. MODELS DROPPING AMT OF AREAL CONVECTIVE COVERAGE FOR
THURSDAY BUT FEEL WITH SIGNIFICANT HEATING AND FAVORABLE
OROGRAPHICS...CONVECTION A NO-BRAINER FOR SAN JUANS SO KEPT SLIGHT
CHANCES IN FORECAST.
FINALLY...THE WARM UP CONTINUES AS HIGH PRESSURE OVERHEAD AND
SUBSIDENCE INCREASES HIGH TEMPS DAY BY DAY. UPPER 90S WILL BE THE
RULE FOR VALLEY AREAS ACROSS UT/CO WITH SOME VALLEY LOCATIONS
BREAKING THE CENTURY MARK ON THURSDAY. THESE HOT TEMPS WILL
CONTINUE AS LONG AS STRONG HIGH PRESSURE PERSISTS.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
AFTER A WARM AND MOSTLY DRY START...MONSOONAL MOISTURE RETURNS NEXT
WEEKEND.
THURSDAY NIGHT-FRIDAY NIGHT...THE SUBTROPICAL HIGH IS CENTERED IN NE
AZ. THE MODELS REMAIN CONSISTENT IN DRIER AIR ROTATING IN NW FLOW.
STILL A SLIGHT CHANCE OF A LATE-DAY THUNDERSHOWER NEAR THE
CONTINENTAL DIVIDE IN RESIDUAL MOISTURE AND STRONG HEATING ABOVE
NORMAL.
SATURDAY-SUNDAY...MOISTURE RETURNS FROM THE SW WITH PRECIPITABLE
WATER APPROACHING 1 INCH NEAR THE FOUR-CORNERS. HOT TEMPERATURES
START TO MODIFY BY SUNDAY UNDER INCREASING CLOUDS AND SHOWERS.
MONDAY-TUESDAY...THE SUBTROPICAL HIGH GETS NUDGED EAST AS A PACIFIC
TROUGH DEVELOPS ALONG THE WEST COAST. PERTURBED SW FLOW CONTINUES
TO ADVECT MOISTURE OVER THE REGION FOR INCREASED THUNDERSHOWER
COVERAGE. TEMPERATURES WILL ALSO BE LESS HOT.
&&
.AVIATION...
HIGH PRESSURE CENTERED OVER THE DESERT SOUTHWEST WILL PROVIDE
VFR CONDITIONS FOR NEXT 24 HRS. HOWEVER...TAF SITES WILL BE
VULNERABLE TO SUDDEN WIND GUSTS...POSSIBLY AS HIGH AS 40 TO 45
KNOTS AT THE DESERT SITES...FROM NEARBY THUNDERSTORMS AND OUTFLOW
BOUNDARIES.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE
UT...NONE
SHORT TERM.....TGR
LONG TERM......JOE
AVIATION.......TGJT
Hazardous weather outlook, Jul 13, 5:00 AM MST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT TUE JUL 13 2010
COZ001>014-017>023-UTZ022>025-027>029-141200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...INITIAL
DEVELOPMENT OVER THE MOUNTAINS...BUT A FEW OF THESE STORMS WILL
DRIFT OVER THE VALLEYS BY LATE IN THE DAY. STRONG GUSTY WINDS IN
THE 40 TO 50 MPH RANGE WILL BE POSSIBLE WITH LATE DAY THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE CHANCE OF THUNDERSTORMS WILL TREND DOWNWARD ON WEDNESDAY AND
WILL BE PRIMARILY FOCUSED OVER THE HIGH TERRAIN OF THE WESTERN
SLOPE.
THURSDAY AND FRIDAY...DRY AND HOT EACH DAY WITH A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE SAN JUAN MOUNTAINS.
SATURDAY THROUGH MONDAY...MOISTURE RETURNS FOR A BETTER THREAT OF
AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WILL CONTINUE TO
BE ABOVE AVERAGE...ALTHOUGH SLIGHT COOLING MAY OCCUR WITH THE
INCREASED OF AFTERNOON CLOUD COVER.
.SPOTTER INFORMATION STATEMENT
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Thunderstorm Wind, Mesa
- When
- July 13, 3:37 PM MST to 3:42 PM MST
- Where
- Mesa County, 4.72 mi NW of Mack
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.270, -108.930
Thunderstorm outflow wind gusts to 58 mph were measured at a location about 5 miles north of Mack.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, July 13, 20102 deaths · $167,000 · 54 kt wind · 4 events
- Flash Flood and Hail in North Dakota, July 13 to 14, 20102 injured · $17 million · 5 in hail · 55 events
- Flash Flooding and Damaging Winds in North Carolina, July 13 to 14, 20101 death · $9,000 · 50 kt wind · 10 events
- Flash Flooding in Pennsylvania, July 13, 20101 death · 5 events
- Tornadoes and Hail in North Carolina, July 13, 20101 injured · $1.1 million · EF1 · 19 events
- Hail and Damaging Winds in North Carolina, July 13, 2010$125,000 · 1 in hail · 15 events
- Flash Flooding in West Virginia, July 13, 2010$210,000 · 2 events
- Flash Flood and Hail in North Dakota, July 13, 2010$110,000 · 61 kt wind · 11 events
- Flash Flooding in New York, July 13, 2010$130,000 · 5 events
- Flash Flooding and Damaging Wind in West Virginia, July 13, 2010$130,000 · 65 kt wind · 4 events
- Flash Flood in Ohio, July 13, 2010$150,000 · 1 event
- Lightning Strike in Indiana, July 13, 2010$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353266.